Alert archive / California / Winter Storm Watches in 2016

Winter Storm Watch 1, NWS Eureka, CA

January 5, 2016

NWS Eureka, CA issued this winter storm watch at Jan 5, 2016, 4:04 AM PST. It took effect at Jan 6, 2016, 1:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 5, 2016, 4:04 AM PST (12:04 UTC)
In effect from
Jan 6, 2016, 1:00 AM PST
Expired
Jan 5, 2016, 12:43 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

806 
WWUS46 KEKA 051204
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
404 AM PST TUE JAN 5 2016

CAZ004-052015-
/O.NEW.KEKA.WS.A.0001.160106T0900Z-160107T0900Z/
/O.CON.KEKA.WW.Y.0001.000000T0000Z-160105T1500Z/
UPPER TRINITY RIVER-
404 AM PST TUE JAN 5 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING ABOVE 3500 FEET...
...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
WEDNESDAY NIGHT ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE
WEDNESDAY NIGHT. 

* SNOW ACCUMULATIONS...1 TO 3 INCHES OF ADDITIONAL SNOW ABOVE 3500
  FEET THROUGH THIS MORNING. LATE TONIGHT THROUGH LATE WEDNESDAY
  NIGHT...AN ADDITIONAL 5 TO 10 INCHES OF SNOW WILL BE POSSIBLE
  ABOVE 3000 FEET.

* LOCATIONS IMPACTED...THIS MORNING...HIGHER ELEVATIONS NEAR
  TRINITY CENTER AND CARRVILLE...HIGH PASSES ALONG HIGHWAY 36.
  TONIGHT AND WEDNESDAY...ELEVATIONS ABOVE 3000 TO 3500 FEET WILL
  BE IMPACTED.

* HIGHWAYS IMPACTED...HIGHWAY 3 NORTH OF CARRVILLE...HIGH PASSES
  ALONG HIGHWAY 36. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
2 follow-up statements
096 
WWUS46 KEKA 051453
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
653 AM PST TUE JAN 5 2016

CAZ004-052300-
/O.EXP.KEKA.WW.Y.0001.000000T0000Z-160105T1500Z/
/O.CON.KEKA.WS.A.0001.160106T0900Z-160107T0900Z/
UPPER TRINITY RIVER-
653 AM PST TUE JAN 5 2016

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE WEDNESDAY NIGHT ABOVE 3000 FEET...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING
ABOVE 3500 FEET...

* SNOW ACCUMULATIONS...UP TO ONE INCH OF ADDITIONAL SNOW ABOVE
  3500 FEET THROUGH THIS MORNING. LATE TONIGHT THROUGH LATE
  WEDNESDAY NIGHT...AN ADDITIONAL 5 TO 10 INCHES OF SNOW WILL BE
  POSSIBLE ABOVE 3000 FEET.

* LOCATIONS IMPACTED...THIS MORNING...HIGHER ELEVATIONS NEAR 
  TRINITY CENTER AND CARRVILLE...HIGH PASSES ALONG HIGHWAY 36. 
  TONIGHT AND WEDNESDAY...ELEVATIONS ABOVE 3000 TO 3500 FEET 
  WILL BE IMPACTED. 

* HIGHWAYS IMPACTED...HIGHWAY 3 NORTH OF CARRVILLE...HIGH PASSES 
  ALONG HIGHWAY 36. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
986 
WWUS46 KEKA 052043
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1243 PM PST TUE JAN 5 2016

CAZ004-060445-
/O.UPG.KEKA.WS.A.0001.160106T0900Z-160107T0900Z/
/O.NEW.KEKA.WS.W.0001.160106T0900Z-160107T0900Z/
UPPER TRINITY RIVER-
1243 PM PST TUE JAN 5 2016

...WINTER STORM WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM PST
THURSDAY ABOVE 3000 FEET...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 1 AM WEDNESDAY
TO 1 AM PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* SNOW ACCUMULATIONS...5 TO 10 INCHES ABOVE 3000 FEET. LIGHT SNOW
  ACCUMULATIONS WILL BE POSSIBLE TO AS LOW AS 2500 FEET.

* LOCATIONS IMPACTED...HIGHER ELEVATIONS NEAR TRINITY
  CENTER...CARRVILLE AND FOREST GLEN.

* HIGHWAYS IMPACTED...3...36...299. THIS INCLUDES HAYFORK
  SUMMIT...BUCKHORN SUMMIT...AND SOUTH FORK MOUNTAIN SUMMIT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ003-060445-
/O.NEW.KEKA.WS.W.0001.160106T0900Z-160106T2200Z/
NORTH COAST INTERIOR-
1243 PM PST TUE JAN 5 2016

...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 2 PM PST WEDNESDAY
ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 1 AM TO 2 PM PST
WEDNESDAY.

* SNOW ACCUMULATIONS...ABOVE 3500 FEET...3 TO 7 INCHES IN
  SOUTHWESTERN TRINITY COUNTY AND 2 TO 5 INCHES IN EASTERN
  HUMBOLDT AND EASTERN DEL NORTE COUNTIES. LIGHT SNOW
  ACCUMULATIONS POSSIBLE TO AS LOW AS 3000 FEET.

* LOCATIONS IMPACTED...RUTH AND ZENIA.

* HIGHWAYS IMPACTED...36 AT SOUTH FORK MOUNTAIN.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ076-060445-
/O.NEW.KEKA.WW.Y.0002.160106T0900Z-160106T2200Z/
MENDOCINO INTERIOR-
1243 PM PST TUE JAN 5 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 2 PM PST
WEDNESDAY ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 1 AM TO 2 PM
PST WEDNESDAY.

* SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 3500 FEET. LOCALLY
  HIGHER AMOUNTS ABOVE 4500 FEET.

* LOCATIONS IMPACTED...MOUNTAINS OF NORTHERN MENDOCINO COUNTY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Jan 4, 5:41 PM PST, 10 hours 23 minutes earlier.

Area forecast discussion, Jan 4, 5:41 PM PST, 10 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
541 PM PST MON JAN 4 2016

.SYNOPSIS...A SERIES OF OFFSHORE LOW PRESSURE SYSTEMS AND FRONTAL
BOUNDARIES WILL PRODUCE PERIODS OF PRECIPITATION ACROSS THE
REGION THROUGH THE WEEK.

&&

.UPDATED MARINE...AN APPROACHING COLD FRONT HAS CAUSED SOUTHERLY
WINDS AND RESULTANT SHORT PERIOD SEAS TO INCREASE ACROSS ALL OF THE
WATERS. HAVE UPPED THE START TIME OF THE SMALL CRAFT ADVISORY FOR
THE NORTHERN INNNER WATERS TO NOW AS WINDS OF 35 KT HAVE BEEN
REPORTED AT BUOY 22 AND THE NORTH SPIT NOS EARLY THIS EVENING. THE
STRONG TO GALE FORCE WINDS WILL PROPAGATE NORTHWARD THROUGH THE
EVENING BEFORE BEGINNING TO DECREASE LATE TONIGHT. THE REST OF
THE FORECAST REMAINS ON TRACK...AND THE PREVIOUS DISCUSSIONS ARE
BELOW. STP

&&

.PREV DISCUSSION......ISSUED AT 254 PM PST...

DISCUSSION...PICS FROM SPACE TODAY SHOW A MIXED BAG OF WEATHER
FEATURES PRESENTLY AFFECTING THE PACIFIC COAST OF THE UNITED
STATES. STRONG HIGH PRESSURE CENTERED OVER THE MIDWEST WITH STORM
TRACKS RIDING OVER THE NORTH (PACNW) AND SOUTH INTO SOCAL AND BAJA
CA. FOR NW CA WE WILL CONTINUE TO GET THE INFLUENCE OF THE
NORTHERN TRACK WHICH WILL BRING A SERIES OF UPPER DEPRESSIONS AND
ASSOCIATED SURFACE FRONTS INTO AND ACROSS THE CWA. ONE WHICH IS
CURRENTLY BRING A FAIR AMOUNT OF SHOWER ACTIVITY TO NORTHERN AND
HUMBOLD COUNTY WITH A LITTLE DRY SLOT IN BETWEEN. THIS WILL SLOWLY
TRANSITION INTO A MORE WIDESPREAD PRECIP EVENT TONIGHT AS A
STRONGER OCCLUDED FRONT PASSES OVER THE REGION. SNOW LEVELS
WITH TONIGHTS FEATURE PERIOD ARE EXPECTED TO REMAIN GENERALLY HIGH
THROUGH EARLY EVENING. RIGHT NOW THEY ARE RANGING FROM 5-6 K FT
AND A LITTLE LOWER OVER TRINITY COUNTY. LATER TONIGHT THE MAIN
CONCERN WILL BE FOCUSED OVER TRINITY CO WHERE SNOW LEVELS MAY FALL
TO NEAR 3500 FT NORTH OF HWY 299 IN THE TRINITY HORN WHERE COLDER
CONTINENTAL AIR WILL REMAIN TRAPPED. WILL MAINTAIN THE CURRENT WINTER
WX ADVISORY FOR PORTIONS OF THE UPPER TRINITY RIVER ZONE ABOVE
3500 FT WHERE 3 TO 5 INCHES OF SNOW ARE LIKELY AND LOCAL AMOUNTS
OF 6 INCHES ARE POSSIBLE...PARTICULARLY ABOVE 4500 FT. AS COLD
AIR ALOFT ASSOCIATED WITH THE UPPER LOW MOVES INTO THE
AREA...ISOLATED THUNDERSTORMS AND SHOWERS WITH SMALL HAIL ARE
POSSIBLE ON TUE. THUNDER WILL MAINLY AFFECT LOCATIONS NEAR AND S
OF CAPE MENDOCINO OFFSHORE...ALTHO A FEW OF THESE STORMS MAY
IMPACT THE COASTAL AREAS AS WELL. ANOTHER UPPER LOW WILL DIG
TOWARD THE AREA ON WED WITH INCREASING PRECIP CHANCES ONCE AGAIN.
A HIGH PRESSURE RIDGE WILL BUILD JUST OFF THE PACIFIC COAST ON FRI
WITH A BRIEF BREAK IN PRECIP. MODELS DIVERGE AFTER THIS
POINT...BUT ANOTHER BATCH OF PRECIP LOOKS POSSIBLE FOR SAT.
UNCERTAINTY IS HIGH DURING THIS TIME FRAME.  /SEC/JT

AVIATION...MVFR TO IFR CONDITIONS AND LIGHT TO MODERATE WINDS
WILL CONTINUE AT KCEC, KACV AND KUKI THROUGH TUESDAY AS A SERIES
OF OFFSHORE LOW PRESSURE SYSTEMS AND FRONTAL BOUNDARIES INCREASE
THE MOISTURE ACROSS THE REGION. THESE SYSTEMS WILL PRODUCE SHOWERS
AND PERIODS OF RAIN AT TIMES THE NEXT FEW DAYS. THEREFORE THE
LOWER CONDITIONS WILL BE DUE TO REDUCED CEILINGS AND VISIBILITIES.

MARINE...A SERIES OF OFFSHORE LOW PRESSURE SYSTEMS AND FRONTAL
BOUNDARIES WILL PRODUCE ELEVATED WINDS AND SEAS AT TIMES ACROSS
THE WATERS THIS WEEK. A LARGE LONG PERIOD WESTERLY SWELL WILL
PROPAGATE ACROSS THE WATERS TUESDAY THROUGH FRIDAY MORNING
BUILDING THE SURF AND PRODUCING LARGE BREAKERS. SMALL CRAFT
ADVISORIES ARE IN EFFECT ACROSS THE OUTER WATERS AND SOUTHERN
NEAR SHORE WATERS THROUGH 9 AM FRIDAY MORNING. A HAZARDOUS SEAS
WARNING IS IN EFFECT ACROSS THE SOUTHERN OUTER WATERS THROUGH
9 PM TONIGHT. SEAS WILL INCREASE FURTHER TUESDAY AND A SMALL CRAFT
ADVISORY WILL BE IN EFFECT ACROSS THE NORTHERN NEAR SHORE WATERS
TUESDAY THROUGH THURSDAY DUE TO INCREASING SEAS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     WINTER WEATHER ADVISORY UNTIL 7 AM PST TUESDAY ABOVE 3500 FEET
     FOR CAZ004.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 2 AM PST THURSDAY FOR PZZ450.

     SMALL CRAFT ADVISORY UNTIL 9 AM PST FRIDAY FOR PZZ455-470-475.

     HAZARDOUS SEAS WARNING UNTIL 9 PM PST THIS EVENING FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jan 4, 9:02 PM PST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
902 PM PST MON JAN 4 2016

CAZ004-060515-
UPPER TRINITY RIVER-
902 PM PST MON JAN 4 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM PST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

SNOW WILL INCREASE LATE TODAY AND TONIGHT ACROSS THE TRINITY HORN
AREA WITH NEW SNOW ACCUMULATIONS OF 3 TO 5 INCHES ABOVE 3500 FT.
HIGHWAY 3 MAY BE IMPACTED NORTH OF CARRVILLE. A WINTER WEATHER
ADVISORY IS IN EFFECT FOR THESE LOCATIONS. HIGHER AMOUNTS ARE
LIKELY ABOVE 4500 FT...WITH 10 INCHES POSSIBLE ON HIGHER
RIDGETOPS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

SNOW LEVELS WILL RANGE FROM 3000 TO 4500 FEET THIS WEEK AS A
SERIES OF STORM SYSTEMS IMPACT THE AREA THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-060515-
REDWOOD COAST-MENDOCINO COAST-
902 PM PST MON JAN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

GUSTY SOUTH WINDS TO 40 MPH ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A LARGE SWELL WILL BRING HAZARDOUS SURF CONDITIONS TO THE
NORTHWEST CALIFORNIA COAST TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-060515-
NORTH COAST INTERIOR-
902 PM PST MON JAN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

GUSTY SOUTH WINDS TO 45 MPH ARE EXPECTED THROUGH TONIGHT WITH THE
HIGHEST WINDS OVER THE EXPOSED RIDGES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SNOW LEVELS WILL RANGE FROM 3500 TO 4500 FEET THIS WEEK AS A
SERIES OF STORM SYSTEMS IMPACT THE AREA THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-060515-
MENDOCINO INTERIOR-
902 PM PST MON JAN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

GUSTY SOUTH WINDS TO 45 MPH ARE EXPECTED THROUGH TONIGHT WITH THE
HIGHEST WINDS OVER THE EXPOSED RIDGES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SNOW LEVELS WILL RANGE FROM 3500 TO 4500 FEET THIS WEEK AS A
SERIES OF STORM SYSTEMS IMPACT THE AREA THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 7:10 PM PSTGale WarningEKA8 hr
Jan 5, 3:25 AM PSTGale WatchEKA11 hr
Jan 5, 3:25 AM PSTGale WarningEKA30 hr
Jan 5, 3:25 AM PSTSmall Craft AdvisoryEKA18 hr
Jan 5, 11:22 AM PSTWind AdvisoryEKA22 hr
Jan 5, 12:43 PM PSTWinter Storm WarningEKA33 hr
Jan 5, 12:43 PM PSTWinter Weather AdvisoryEKA27 hr
Jan 5, 1:05 PM PSTHigh Surf AdvisoryEKA53 hr

Nearby

Winter Storm Watches in California, 2016Every winter storm watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.